Alert archive / Massachusetts / Gale Warnings in 2025

Gale Warning 46, NWS Boston/Norton, MA

December 20, 2025

NWS Boston/Norton, MA issued this gale warning at Dec 20, 2025, 1:45 PM EST. It took effect at Dec 21, 2025, 1:00 AM EST. It was in force for 23 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 20, 2025, 1:45 PM EST (18:45 UTC)
In effect from
Dec 21, 2025, 1:00 AM EST
Expired
Dec 21, 2025, 11:49 PM EST
In force
23 hr
Issued by
NWS Boston/Norton, MA

The text

As transmitted.

999 
WHUS71 KBOX 201845
MWWBOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Boston/Norton MA
145 PM EST Sat Dec 20 2025

ANZ235-237-256-211000-
/O.CAN.KBOX.SC.Y.0131.000000T0000Z-251221T0600Z/
/O.UPG.KBOX.GL.A.0028.251221T0600Z-251221T1400Z/
/O.NEW.KBOX.GL.W.0046.251221T0600Z-251222T1200Z/
Rhode Island Sound-Block Island Sound-
Coastal Waters from Montauk NY to Marthas Vineyard extending out
to 20 nm South of Block Island-
145 PM EST Sat Dec 20 2025

...GALE WARNING IN EFFECT FROM 1 AM SUNDAY TO 7 AM EST MONDAY...

* WHAT...West winds 25 to 35 kt with gusts up to 40 kt and seas 
  6 to 9 feet expected.

* WHERE...Rhode Island Sound, Block Island Sound and Coastal 
  Waters from Montauk NY to Marthas Vineyard extending out to 20 
  nm South of Block Island.

* WHEN...From 1 AM Sunday to 7 AM EST Monday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

ANZ255-211000-
/O.CAN.KBOX.SC.Y.0131.000000T0000Z-251221T0600Z/
/O.NEW.KBOX.GL.W.0046.251221T0600Z-251222T1200Z/
Coastal Waters extending out to 25 nm South of Marthas Vineyard
and Nantucket-
145 PM EST Sat Dec 20 2025

...GALE WARNING IN EFFECT FROM 1 AM SUNDAY TO 7 AM EST MONDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

* WHAT...West winds 25 to 35 kt with gusts up to 40 kt and seas 
  6 to 9 feet expected.

* WHERE...Coastal Waters extending out to 25 nm South of Marthas 
  Vineyard and Nantucket.

* WHEN...From 1 AM Sunday to 7 AM EST Monday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

ANZ231>234-251-211000-
/O.UPG.KBOX.SC.Y.0131.000000T0000Z-251221T1200Z/
/O.NEW.KBOX.GL.W.0046.251221T0600Z-251222T1200Z/
Cape Cod Bay-Nantucket Sound-Vineyard Sound-Buzzards Bay-
Massachusetts Bay and Ipswich Bay-
145 PM EST Sat Dec 20 2025

...GALE WARNING IN EFFECT FROM 1 AM SUNDAY TO 7 AM EST MONDAY...

* WHAT...West winds 20 to 30 kt with gusts up to 40 kt and seas 
  3 to 5 feet expected.

* WHERE...Cape Cod Bay, Nantucket Sound, Vineyard Sound, 
  Buzzards Bay and Massachusetts Bay and Ipswich Bay.

* WHEN...From 1 AM Sunday to 7 AM EST Monday.

* IMPACTS...Strong winds will cause hazardous seas which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

ANZ250-254-211000-
/O.NEW.KBOX.GL.W.0046.251221T0600Z-251222T1200Z/
Coastal waters east of Ipswich Bay and the Stellwagen Bank
National Marine Sanctuary-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
145 PM EST Sat Dec 20 2025

...GALE WARNING IN EFFECT FROM 1 AM SUNDAY TO 7 AM EST MONDAY...

* WHAT...West winds 20 to 30 kt with gusts up to 40 kt and seas 
  4 to 7 feet expected.

* WHERE...Coastal waters east of Ipswich Bay and the Stellwagen 
  Bank National Marine Sanctuary and Coastal waters from 
  Provincetown MA to Chatham MA to Nantucket MA out 20 nm.

* WHEN...From 1 AM Sunday to 7 AM EST Monday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

ANZ230-236-211000-
/O.NEW.KBOX.SC.Y.0132.251221T0600Z-251222T1200Z/
Boston Harbor-Narragansett Bay-
145 PM EST Sat Dec 20 2025

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM SUNDAY TO 7 AM EST
MONDAY...

* WHAT...West winds 15 to 25 kt with gusts up to 40 kt and waves 
  2 to 4 feet expected.

* WHERE...In Massachusetts coastal waters, Boston Harbor. In 
  Rhode Island coastal waters, Narragansett Bay.

* WHEN...From 1 AM Sunday to 7 AM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
3 follow-up statements
471 
WHUS71 KBOX 210723
MWWBOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Boston/Norton MA
223 AM EST Sun Dec 21 2025

ANZ255-256-212030-
/O.CON.KBOX.GL.W.0046.000000T0000Z-251222T1200Z/
Coastal Waters extending out to 25 nm South of Marthas Vineyard
and Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out
to 20 nm South of Block Island-
223 AM EST Sun Dec 21 2025

...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST MONDAY...

* WHAT...West winds 20 to 30 kt with gusts up to 35 kt and seas 
  6 to 11 feet.

* WHERE...In Massachusetts coastal waters, Coastal Waters 
  extending out to 25 nm South of Marthas Vineyard and 
  Nantucket. In Rhode Island coastal waters, Coastal Waters from 
  Montauk NY to Marthas Vineyard extending out to 20 nm South of 
  Block Island.

* WHEN...Until 7 AM EST Monday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

ANZ250-254-212030-
/O.CON.KBOX.GL.W.0046.000000T0000Z-251222T1200Z/
Coastal waters east of Ipswich Bay and the Stellwagen Bank
National Marine Sanctuary-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
223 AM EST Sun Dec 21 2025

...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST MONDAY...

* WHAT...West winds 20 to 25 kt with gusts up to 40 kt and seas 
  5 to 8 feet.

* WHERE...Coastal waters east of Ipswich Bay and the Stellwagen 
  Bank National Marine Sanctuary and Coastal waters from 
  Provincetown MA to Chatham MA to Nantucket MA out 20 nm.

* WHEN...Until 7 AM EST Monday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

ANZ235-237-212030-
/O.CON.KBOX.GL.W.0046.000000T0000Z-251222T1200Z/
Rhode Island Sound-Block Island Sound-
223 AM EST Sun Dec 21 2025

...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST MONDAY...

* WHAT...West winds 20 to 30 kt with gusts up to 35 kt and seas 
  5 to 8 feet.

* WHERE...Rhode Island Sound and Block Island Sound.

* WHEN...Until 7 AM EST Monday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

ANZ232>234-212030-
/O.CON.KBOX.GL.W.0046.000000T0000Z-251222T1200Z/
Nantucket Sound-Vineyard Sound-Buzzards Bay-
223 AM EST Sun Dec 21 2025

...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST MONDAY...

* WHAT...West winds 15 to 25 kt with gusts up to 35 kt and seas 
  4 to 6 feet.

* WHERE...Nantucket Sound, Vineyard Sound and Buzzards Bay.

* WHEN...Until 7 AM EST Monday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

ANZ231-251-212030-
/O.CON.KBOX.GL.W.0046.000000T0000Z-251222T1200Z/
Cape Cod Bay-Massachusetts Bay and Ipswich Bay-
223 AM EST Sun Dec 21 2025

...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST MONDAY...

* WHAT...West winds 15 to 25 kt with gusts up to 35 kt and seas 
  3 to 5 feet.

* WHERE...Cape Cod Bay and Massachusetts Bay and Ipswich Bay.

* WHEN...Until 7 AM EST Monday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

ANZ236-212030-
/O.CON.KBOX.SC.Y.0132.000000T0000Z-251222T1200Z/
Narragansett Bay-
223 AM EST Sun Dec 21 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY...

* WHAT...West winds 15 to 25 kt with gusts up to 30 kt and waves 
  3 to 5 feet.

* WHERE...Narragansett Bay.

* WHEN...Until 7 AM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ230-212030-
/O.CON.KBOX.SC.Y.0132.000000T0000Z-251222T1200Z/
Boston Harbor-
223 AM EST Sun Dec 21 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY...

* WHAT...West winds 15 to 25 kt with gusts up to 30 kt and waves 
  around 2 feet.

* WHERE...Boston Harbor.

* WHEN...Until 7 AM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
014 
WHUS71 KBOX 211950
MWWBOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Boston/Norton MA
250 PM EST Sun Dec 21 2025

ANZ255-256-220900-
/O.CON.KBOX.GL.W.0046.000000T0000Z-251222T1200Z/
Coastal Waters extending out to 25 nm South of Marthas Vineyard
and Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out
to 20 nm South of Block Island-
250 PM EST Sun Dec 21 2025

...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST MONDAY...

* WHAT...Northwest winds 25 to 30 kt with gusts up to 40 kt and 
  seas 5 to 8 feet.

* WHERE...In Massachusetts coastal waters, Coastal Waters 
  extending out to 25 nm South of Marthas Vineyard and 
  Nantucket. In Rhode Island coastal waters, Coastal Waters from 
  Montauk NY to Marthas Vineyard extending out to 20 nm South of 
  Block Island.

* WHEN...Until 7 AM EST Monday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

ANZ250-254-220900-
/O.CON.KBOX.GL.W.0046.000000T0000Z-251222T1200Z/
Coastal waters east of Ipswich Bay and the Stellwagen Bank
National Marine Sanctuary-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
250 PM EST Sun Dec 21 2025

...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST MONDAY...

* WHAT...Northwest winds 20 to 25 kt with gusts up to 40 kt and 
  seas 4 to 7 feet.

* WHERE...Coastal waters east of Ipswich Bay and the Stellwagen 
  Bank National Marine Sanctuary and Coastal waters from 
  Provincetown MA to Chatham MA to Nantucket MA out 20 nm.

* WHEN...Until 7 AM EST Monday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

ANZ235-237-220900-
/O.CON.KBOX.GL.W.0046.000000T0000Z-251222T1200Z/
Rhode Island Sound-Block Island Sound-
250 PM EST Sun Dec 21 2025

...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST MONDAY...

* WHAT...Northwest winds 20 to 25 kt with gusts up to 35 kt and 
  seas 4 to 6 feet.

* WHERE...Rhode Island Sound and Block Island Sound.

* WHEN...Until 7 AM EST Monday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

ANZ232>234-220900-
/O.CON.KBOX.GL.W.0046.000000T0000Z-251222T1200Z/
Nantucket Sound-Vineyard Sound-Buzzards Bay-
250 PM EST Sun Dec 21 2025

...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST MONDAY...

* WHAT...Northwest winds 20 to 25 kt with gusts up to 35 kt and 
  seas 3 to 5 feet.

* WHERE...Nantucket Sound, Vineyard Sound and Buzzards Bay.

* WHEN...Until 7 AM EST Monday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

ANZ231-251-220900-
/O.CON.KBOX.GL.W.0046.000000T0000Z-251222T1200Z/
Cape Cod Bay-Massachusetts Bay and Ipswich Bay-
250 PM EST Sun Dec 21 2025

...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST MONDAY...

* WHAT...Northwest winds 20 to 25 kt with gusts up to 35 kt and 
  seas 3 to 5 feet.

* WHERE...Cape Cod Bay and Massachusetts Bay and Ipswich Bay.

* WHEN...Until 7 AM EST Monday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for hazardous conditions.

&&

$$

ANZ236-220900-
/O.EXT.KBOX.SC.Y.0132.000000T0000Z-251222T2100Z/
Narragansett Bay-
250 PM EST Sun Dec 21 2025

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST MONDAY...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and 
  waves 1 to 3 feet.

* WHERE...Narragansett Bay.

* WHEN...Until 4 PM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ230-220900-
/O.EXT.KBOX.SC.Y.0132.000000T0000Z-251222T2100Z/
Boston Harbor-
250 PM EST Sun Dec 21 2025

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST MONDAY...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 35 kt and 
  waves around 2 feet.

* WHERE...Boston Harbor.

* WHEN...Until 4 PM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
439 
WHUS71 KBOX 220449
MWWBOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Boston/Norton MA
1149 PM EST Sun Dec 21 2025

ANZ255-221800-
/O.CAN.KBOX.GL.W.0046.000000T0000Z-251222T1200Z/
/O.EXB.KBOX.SC.Y.0132.000000T0000Z-251223T0600Z/
Coastal Waters extending out to 25 nm South of Marthas Vineyard
and Nantucket-
1149 PM EST Sun Dec 21 2025

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM EST TUESDAY...
...GALE WARNING IS CANCELLED...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and 
  seas 5 to 8 feet.

* WHERE...Coastal Waters extending out to 25 nm South of Marthas 
  Vineyard and Nantucket.

* WHEN...Until 1 AM EST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft..

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ256-221800-
/O.CAN.KBOX.GL.W.0046.000000T0000Z-251222T1200Z/
/O.EXB.KBOX.SC.Y.0132.000000T0000Z-251223T0000Z/
Coastal Waters from Montauk NY to Marthas Vineyard extending out
to 20 nm South of Block Island-
1149 PM EST Sun Dec 21 2025

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST MONDAY...
...GALE WARNING IS CANCELLED...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and 
  seas 4 to 7 feet.

* WHERE...Coastal Waters from Montauk NY to Marthas Vineyard 
  extending out to 20 nm South of Block Island.

* WHEN...Until 7 PM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ250-221800-
/O.CAN.KBOX.GL.W.0046.000000T0000Z-251222T1200Z/
/O.EXB.KBOX.SC.Y.0132.000000T0000Z-251223T0000Z/
Coastal waters east of Ipswich Bay and the Stellwagen Bank
National Marine Sanctuary-
1149 PM EST Sun Dec 21 2025

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST MONDAY...
...GALE WARNING IS CANCELLED...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and 
  seas 4 to 7 feet.

* WHERE...Coastal waters east of Ipswich Bay and the Stellwagen 
  Bank National Marine Sanctuary.

* WHEN...Until 7 PM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ254-221800-
/O.CAN.KBOX.GL.W.0046.000000T0000Z-251222T1200Z/
/O.EXB.KBOX.SC.Y.0132.000000T0000Z-251223T0600Z/
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
1149 PM EST Sun Dec 21 2025

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM EST TUESDAY...
...GALE WARNING IS CANCELLED...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and 
  seas 4 to 7 feet.

* WHERE...Coastal waters from Provincetown MA to Chatham MA to 
  Nantucket MA out 20 nm.

* WHEN...Until 1 AM EST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ235-237-221800-
/O.CAN.KBOX.GL.W.0046.000000T0000Z-251222T1200Z/
/O.EXB.KBOX.SC.Y.0132.000000T0000Z-251222T1800Z/
Rhode Island Sound-Block Island Sound-
1149 PM EST Sun Dec 21 2025

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EST MONDAY...
...GALE WARNING IS CANCELLED...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and 
  seas 3 to 5 feet.

* WHERE...Rhode Island Sound and Block Island Sound.

* WHEN...Until 1 PM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ232>234-221800-
/O.CAN.KBOX.GL.W.0046.000000T0000Z-251222T1200Z/
/O.EXB.KBOX.SC.Y.0132.000000T0000Z-251222T1800Z/
Nantucket Sound-Vineyard Sound-Buzzards Bay-
1149 PM EST Sun Dec 21 2025

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EST MONDAY...
...GALE WARNING IS CANCELLED...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and 
  seas 3 to 5 feet.

* WHERE...Nantucket Sound, Vineyard Sound and Buzzards Bay.

* WHEN...Until 1 PM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ231-251-221800-
/O.CAN.KBOX.GL.W.0046.000000T0000Z-251222T1200Z/
/O.EXB.KBOX.SC.Y.0132.000000T0000Z-251222T1800Z/
Cape Cod Bay-Massachusetts Bay and Ipswich Bay-
1149 PM EST Sun Dec 21 2025

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EST MONDAY...
...GALE WARNING IS CANCELLED...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and 
  seas 3 to 5 feet.

* WHERE...Cape Cod Bay and Massachusetts Bay and Ipswich Bay.

* WHEN...Until 1 PM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ236-221600-
/O.EXT.KBOX.SC.Y.0132.000000T0000Z-251222T1600Z/
Narragansett Bay-
1149 PM EST Sun Dec 21 2025

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EST MONDAY...

* WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt and 
  waves around 3 feet.

* WHERE...Narragansett Bay.

* WHEN...Until 11 AM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ230-221800-
/O.EXT.KBOX.SC.Y.0132.000000T0000Z-251222T1800Z/
Boston Harbor-
1149 PM EST Sun Dec 21 2025

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EST MONDAY...

* WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt and 
  waves around 2 feet.

* WHERE...Boston Harbor.

* WHEN...Until 1 PM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this gale warning went out at Dec 20, 12:12 PM EST, 1 hour 33 minutes earlier. Its key messages:

  • Quiet conditions today before wind gusts resume tonight
  • Turning colder and blustery late Sunday into Monday
  • Light snow accumulations possible Tue
  • Warming trend for the end of the week
Area forecast discussion, Dec 20, 12:12 PM EST, 1 hour 33 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
1212 PM EST Sat Dec 20 2025

.WHAT HAS CHANGED...
No significant changes. Gusty winds will quickly diminish this
morning.

&&

.KEY MESSAGES...

- Quiet conditions today before wind gusts resume tonight

- Turning colder and blustery late Sunday into Monday

- Light snow accumulations possible Tue

- Warming trend for the end of the week

&&

.DISCUSSION...
KEY MESSAGE 1...Quiet conditions today before wind gusts resume
tonight

Winds diminish quickly this morning, then turn SW this afternoon
as high pres moves to the mid Atlc coast and gradient relaxes.
Expect plenty of sunshine today with high clouds increasing a
bit this afternoon in developing WAA pattern. Near seasonable
temps.

Pressure gradient increases tonight ahead of a cold front
approaching from the west. Gustiness will return later tonight,
especially over higher terrain and along immediate coast where
SW gusts to 25-35 mph expected. 15-25 mph gusts elsewhere.
Clouds increase tonight but dry weather will prevail with steady
or slowly rising temps overnight as winds increase.

KEY MESSAGE 2...Turning colder and blustery late Sun into Sun night

Strong cold front will be moving through SNE from late morning
through the afternoon. Moisture is limited and none of the guidance
is indicating any precip so expect a mostly dry fropa. The front
will be preceded by a period of gusty SW winds late tonight into Sun
morning, mainly along the immediate south coast and Cape/Islands. We
have a modest low level jet which will be moving offshore but
soundings do show a shallow mixed layer enough for some gusts to 25-
35 mph, strongest over the Islands. Behind the front, strong cold
advection and deepening boundary layer will support similar 25-35
mph gusts late Sun into Sun night, with the strongest winds over the
higher elevations. Winds gradually diminish through Monday.
Seasonable temps Sun ahead of the front then falling temps behind
the front Sun afternoon, especially interior and turning much colder
Sun night as 850 mb temps bottom out at -12 to -15C. Wind chills by
Mon morning will drop to 5-10F and near zero in the Berkshires.
Temps will be several degrees below normal Mon with highs upper
20s and lower 30s and plentiful sunshine in very dry airmass.

KEY MESSAGE 3...Light snow accumulations possible Tue

A fast moving shortwave in NW flow aloft with warm front
approaching from the SW and decent isentropic lift will bring a
period of precip to SNE. Still some uncertainty with timing and
when precip begins but highest confidence is during Tue. Column
is cold enough snow as moisture moves into the region so expect
a period of light snow for all SNE. The uncertainty is with the
extent of boundary layer warming and any transition to rain.
Best chance of a changeover will be near the south coast but
this is not looking like a significant QPF event. Global
ensembles do show moderate to high probs (>70%) for 1" or
greater across the interior with lower probs near the coast,
while there are low probs (<20%) for 3". So preliminary
estimates are for an inch or 2 accum with best chance in the
interior.

KEY MESSAGE 4...Warming trend for the end of the week

Amplifying northern stream trough moves to the east Wed then broad
ridging develops across the central and eastern CONUS which will
result in a warming trend through the end of the week. Temps will be
near or a bit below normal Wed then warming above normal Thu and
especially Fri when temps could make a run at 50F. Weak shortwave
around Christmas Day may bring some shower activity but better
chance will be Fri as more robust shortwave approaches. Any precip
during the end of the week will be mostly rain in warming
environment.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

18z TAF Update...no significant changes.

Tonight through Saturday...High Confidence in trends

VFR conditions expected. SW winds through this afternoon and
tonight. SW gusts 25-30 kts resume late tonight into Sunday
morning, mainly along the immediate coast and Islands and higher
terrain.

KBOS Terminal...High confidence in TAF.

KBDL Terminal...High confidence in TAF.

Outlook /Sunday through Wednesday/...

Sunday: VFR. Windy with areas of gusts up to 30 kt.

Sunday Night: VFR. Windy with gusts up to 30 kt.

Monday: VFR. Breezy.

Monday Night: VFR. Slight chance SN.

Tuesday: MVFR/IFR conditions possible. Breezy. SN likely,
chance RA.

Tuesday Night: Mainly VFR, with local IFR possible. Breezy.

Wednesday: VFR. Breezy.

&&

.MARINE...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Through Tonight...High Confidence.

Winds diminish this morning and drop below 20 kt this
afternoon with subsiding seas. Another pulse of 25-35 kt SW
gusts develop tonight ahead of a cold front. Another round of
gale warnings will likely be needed for some of the waters.

Outlook /Sunday through Wednesday/...

Sunday: Strong winds with gusts up to 35 kt. Rough seas up to
11 ft.

Sunday Night: Strong winds with gusts up to 30 kt. Rough seas
up to 10 ft.

Monday: Moderate risk for Small Craft Advisory winds with gusts
up to 30 kt. Areas of rough seas.

Monday Night: Winds less than 25 kt. Seas locally approaching
5 ft.

Tuesday: Moderate risk for Small Craft Advisory winds with
gusts up to 30 kt. Local rough seas. Rain likely. Local
visibility 1 to 3 nm.

Tuesday Night: Moderate risk for Small Craft Advisory winds
with gusts up to 30 kt. Areas of rough seas. Slight chance of
rain.

Wednesday: Moderate risk for Small Craft Advisory winds with
gusts up to 30 kt. Areas of rough seas.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Small Craft Advisory until 7 AM EST Sunday for ANZ231>234-251-
     255.
     Small Craft Advisory until 1 AM EST Sunday for ANZ235-237-256.
     Gale Watch from late tonight through Sunday morning for ANZ235-
     237-256.

&&

DISCUSSION...KJC
AVIATION...KJC/FT
MARINE...KJC

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 20, 5:46 AM ESTGale WatchBOX8 hr
Dec 20, 5:46 AM ESTSmall Craft AdvisoryBOX8 hr
Dec 20, 1:45 PM ESTSmall Craft AdvisoryBOX59 hr

Nearby

Gale Warnings in Massachusetts, 2025Every gale warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.